Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 124, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Oct 30, 1994, 12:28 PM EST for Marion County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Oct 30, 1994, 12:28 PM EST (17:28 UTC)
- Expired
- Oct 30, 1994, 1:30 PM EST
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 5.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 301729 RRA SVRDAB FLC083-301830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 1228 PM EST SUN OCT 30 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY NATIONAL WEATHER SERVICE RADAR INDICATES NUMEROUS RAPIDLY DEVELOPING THUNDERSTORMS ACROSS MARION COUNTY. THESE STORMS WERE MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 9:30 AM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 30, 9:30 AM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
930 AM EST SUN OCT 30 1994
88D SHOWING LNE OF STRONG STORMS MOVING ACROSS N FL ATTM. ONLY MINOR
CHANGES TO FCST AS SAO'S SHOWING MSTLY PC SKIES EXCEPT CENTRAL
INTERIOR SECTIONS DUE TO FOG. SINCE TROUGH STILL TO WEST AND THE FACT
THAT IT WILL BE MOVING THRU DURING PRIME HEATING WOULD NOT BE
SURPRISED TO SEE MORE STRONG STORMS ACROSS AREA THIS AFTERNOON (THIS
IS ESPECIALLY TRUE DUE TO THE FACT WE SHOULD SEE MORE SFC HEATING THEN
WE RECEIVED YDAY) AND WILL MENTION IN UPDATE.
@1...VOLUSIA LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER ST LUCIE MARTIN OKEECHOBEE
MCO
DAB
MLB
SJH
$D6```FXCA
8xOFTUM
##FXUSP
RFTCN4>
^FTUM(
IFPUSB
wFZUS
DjyFTUW6
Ls3#FXUSn
~MFPCN<
,FZUS
4#FXUS
23#FXUS.
wFPAKF
VFPCNx
FPUS
HsFXCA
hFPUS
FTCNr
FAZZT
[#FXUSl
#FXUS*
(FAZZhfdJ\BNBNBb%V##FXUS:
)'%FTCN
3^FZUS
$D;FPAK
/FTAK
;VFPCNf
\;^yFTCNz
4#FXUSX*
$FZUS
>)OFTCNF
;XFPUS
5FPUSV
%)OFTCN
7FTCN
<3{FPUS"
)@FTUWf
FZUSX
8"OFTUW5
%fZFEAK
$5FZUS
$N-FPAK^
@!@FTUMIn the hours before
Special weather statement, Oct 30, 11:05 AM EST, 1 hour 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-301830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1105 AM EST SUN OCT 30 1994 ...NUMEROUS THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA WITH SOME STORMS POSSIBLY SEVERE NORTH OF A MELBOURNE TO FORT MYERS LINE... DOPPLER RADARS LATE THIS MORNING INDICATED A FAIRLY STRONG LINE OF THUNDERSTORMS STRETCHING FROM JACKSONVILLE TO GAINESVILLE TO CRYSTAL RIVER AND THEN INTO THE GULF OF MEXICO. THIS LINE OF STORMS WAS ASSOCIATED WITH A UPPER LEVEL STORM SYSTEM MOVING NORTHEASTWARD OUT OF THE NORTHEAST GULF OF MEXICO. THIS LINE OF STORMS IS EXPECTED TO MOVE EAST AND MOVE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. SINCE ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE REMAINS OVER THE REGION...SOME OF THE THUNDERSTORMS COULD BE STRONG WITH A FEW STORMS BECOMING SEVERE. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM MELBOURNE TO FORT MYERS. RESIDENTS OF EAST CENTRAL FLORIDA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STORM SPOTTERS AND HAM RADIO OPERATORS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. HODANISH
Special weather statement, Oct 30, 11:18 AM EST, 1 hour 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-301830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1105 AM EST SUN OCT 30 1994 ...NUMEROUS THUNDERSTORMS EXPECTED ACROSS EAST CENTRAL FLORIDA WITH SOME STORMS POSSIBLY SEVERE NORTH OF A MELBOURNE TO FORT MYERS LINE... DOPPLER RADARS LATE THIS MORNING INDICATED A FAIRLY STRONG LINE OF THUNDERSTORMS STRETCHING FROM JACKSONVILLE TO GAINESVILLE TO CRYSTAL RIVER AND THEN INTO THE GULF OF MEXICO. THIS LINE OF STORMS WAS ASSOCIATED WITH A UPPER LEVEL STORM SYSTEM MOVING NORTHEASTWARD OUT OF THE NORTHEAST GULF OF MEXICO. THIS LINE OF STORMS IS EXPECTED TO MOVE EAST AND MOVE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. SINCE ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE REMAINS OVER THE REGION...SOME OF THE THUNDERSTORMS COULD BE STRONG WITH A FEW STORMS BECOMING SEVERE. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTH OF A LINE FROM MELBOURNE TO FORT MYERS. RRESIDENTS OF EAST CENTRAL FLORIDA SHOULD BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STORM SPOTTERS AND HAM RADIO OPERATORS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. HODANISH
Special weather statement, Oct 30, 12:22 PM EST, 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-301825- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1223 PM EST SUN OCT 30 1994 ...SEVERE THUNDERSTORMS REPORTED ACROSS MARION COUNTY.... ...SEVERE WEATHER POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... AT 1217 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS IN MARION COUNTY MOVING EAST AT 15 MPH. DAMAGE AND A POSSIBLE TORNADO WAS REPORTED WITH THIS STORM. CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF SEVERE WEATHER ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...AND A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTHERN 2/3 RDS OF EAST CENTRAL FLORIDA. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVER THE REGION THIS AFTERNOON. SEEK SHELTER IF THREATENING WEATHER APPROACHES.
Special weather statement, Oct 30, 12:23 PM EST, 5 minutes before
FLZ041-044>047-053-054-058-059-064-501-301825- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1223 PM EST SUN OCT 30 1994 ...SEVERE THUNDERSTORMS REPORTED ACROSS MARION COUNTY.... ...SEVERE WEATHER POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON... AT 1217 PM WEATHER RADAR INDICATED SEVERE THUNDERSTORMS IN MARION COUNTY MOVING EAST AT 15 MPH. DAMAGE AND A POSSIBLE TORNADO WAS REPORTED WITH THIS STORM. CONDITIONS ARE FAVORABLE FOR THE POSSIBILITY OF SEVERE WEATHER ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON...AND A TORNADO WATCH HAS BEEN ISSUED FOR THE NORTHERN 2/3 RDS OF EAST CENTRAL FLORIDA. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVER THE REGION THIS AFTERNOON. SEEK SHELTER IF THREATENING WEATHER APPROACHES.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 11:35 AM EST | Severe Thunderstorm Warning | MLB | Marion | 55 min |
| Oct 30, 11:43 AM EST | Tornado Warning | MLB | Marion | 32 min |
| Oct 30, 12:25 PM EST | Severe Thunderstorm Warning | MLB | Flagler | 65 min |
| Oct 30, 1:06 PM EST | Tornado Warning | MLB | Marion | 69 min |
| Oct 30, 1:35 PM EST | Tornado Warning | MLB | Flagler | 55 min |
| Oct 30, 1:43 PM EST | Severe Thunderstorm Warning | MLB | Lake, Volusia | 62 min |
| Oct 30, 2:06 PM EST | Tornado Warning | MLB | Lake | 50 min |
| Oct 30, 2:23 PM EST | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 67 min |
| Oct 30, 2:28 PM EST | Severe Thunderstorm Warning | MLB | Flagler | 62 min |
| Oct 30, 5:02 PM EST | Severe Thunderstorm Warning | MLB | Saint Lucie | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.